Alert archive / Louisiana / Flash Flood Warnings in 2007

Flash Flood Warning 17, NWS Shreveport, LA

June 8, 2007Ouachita Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jun 8, 2007, 9:00 PM CDT for Ouachita Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2007, 9:00 PM CDT (02:00 UTC)
Expired
Jun 8, 2007, 10:00 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3504 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 090201
FFWSHV
LAC073-090300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
  CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...

* UNTIL 1000 PM CDT

* AT 858 PM CDT...TRAINED WEATHER SPOTTERS REPORTED AND DOPPLER RADAR 
  INDICATED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING 
  FROM 6 MILES SOUTHEAST OF SWARTZ TO 11 MILES SOUTHWEST OF 
  BROWNSVILLE-BAWCOMVILLE...MOVING SOUTH AT 15 MPH.  DOPPLER RADAR 
  HAS ESTIMATED RAINFALL UP TO 2.5 INCHES HAVE FALLEN FROM THESE 
  THUNDERSTORMS SINCE 8 PM.  TRAINED WEATHER SPOTTERS HAVE REPORTED 
  LOCALIZED FLOODING AROUND THE SWARTZ COMMUNITY...WITH 6 TO 8 INCHES 
  OF RAINFALL.  AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL ARE EXPECTED 
  ACROSS OUACHITA PARISH THROUGH 10 PM.

* THE STORMS PRODUCING FLASH FLOODING ARE EXPECTED TO AFFECT MOST 
  OF OUACHITA PARISH THROUGH 10 PM.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3229 9229 3242 9240 3257 9240 3259 9223
      3271 9206 3271 9197 3266 9192 3253 9190
      3241 9200 3230 9202 3227 9211

$$

BUTTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 8:55 PM CDT, 5 minutes earlier.

Area forecast discussion, Jun 8, 8:55 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 PM CDT FRI JUN 8 2007

.DISCUSSION...PUBLIC AND AVIATION
UPDATING TO REMOVE POPS NORTH OF INTERSTATE 20 AS BOUNDARY FOCUS FOR
CONVECTION HAS SLOWLY SHIFTED SOUTH TO NEAR THE INTERSTATE. AS
ACTIVITY HAS BEEN INCREASING NORTHCENTRAL LA...LEFT IN 30 PERCENT FOR
THAT AREA. ALSO WILL ADD PATCHY FOG MAINLY ALONG AND NORTH OF THE
INTERSTATE...WHERE DEWPOINT DEPRESSIONS ALREADY ONLY 2 TO 4 DEGREES.
DO NOT EXPECT MUCH ADDITIONAL GULF ADVECTION...SO LOW CLOUDS MAY
STILL RESULT FROM FOG BUILDUP AND/OR CONECTIVE DEBRIS. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  94  73  96 /  40  20  20  20
MLU  77  93  72  95 /  40  30  20  20
DEQ  68  90  68  92 /  20  20  20  20
TXK  74  93  71  94 /  20  20  20  20
ELD  74  92  70  94 /  40  20  20  20
TYR  74  92  72  95 /  40  20  20  20
GGG  75  93  71  95 /  40  20  20  20
LFK  76  93  73  95 /  40  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 8, 12:00 PM CDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUN 8 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL MOVE INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS
THIS AFTERNOON AND POSSIBLY NORTHWEST LOUISIANA THIS EVENING.
THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONTAL BOUNDARY.
WITH AFTERNOON HEATING LEADING TO INCREASED INSTABILITY...LOOK FOR A
FEW STRONG TO SEVERE THUNDERSTORMS. DAMAGING WIND IS THE MAIN SEVERE
WEATHER RISK...BUT SOME LARGE HAIL IS POSSIBLE. AREA OF CONCERN IS
GENERALLY ALONG INTERSTATE 30...SOUTHWARD TO NEAR LUFKIN AND TOLEDO
BEND. IN LOUISIANA...FROM TOLEDO BEND...NORTHEAST TO NEAR MONROE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER EXPECTED SATURDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THIS AFTERNOON INTO THE EARLY EVENING HOURS.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:31 PM CDTSevere Thunderstorm WarningSHVOuachita59 min
Jun 9, 4:12 PM CDTSevere Thunderstorm WarningSHVBienville41 min
Jun 9, 5:45 PM CDTSevere Thunderstorm WarningSHVDe Soto38 min

Nearby

Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.